The Open UniversitySkip to content
 

The properties of differential-algebraic equations representing optimal control problems

England, Roland; Gómez, Susana and Lamour, René (2009). The properties of differential-algebraic equations representing optimal control problems. Applied Numerical Mathematics, 59(10) pp. 2357–2373.

Full text available as:
[img]
Preview
PDF (Not Set) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
Download (290Kb)
DOI (Digital Object Identifier) Link: http://dx.doi.org/10.1016/j.apnum.2009.04.003
Google Scholar: Look up in Google Scholar

Abstract

This paper outlines a procedure for transforming a general optimal control problem to a system of Differential-Algebraic Equations (DAEs). The Kuhn-Tucker conditions consist of differential equations, complementarity conditions and corresponding inequalities. These latter are converted to equalities by the addition of a new variable combining the slack variable and the corresponding Lagrange multipliers. The sign of this variable indicates whether the constraint is active or not.

The concept of the tractability index is introduced as a general purpose tool for determining the index of a system of DAEs by checking for the nonsingularity of the elements of the matrix chain. This is helpful in determining the well-conditioning of the problem, and an appropriate method for solving it numerically.

In the examples used here, the solution of all the differential equations could be performed analytically. The given examples are tested by the numerical determination of the tractability index chain, and the results confirm the previously known properties of the examples.

Item Type: Journal Article
Copyright Holders: 2009 IMACS
ISSN: 1873-5460
Keywords: optimal control; differential-algebraic equations; tractability index; differentiation index; Kuhn-Tucker conditions
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 2406
Depositing User: Roland England
Date Deposited: 23 Jun 2006
Last Modified: 22 May 2014 19:31
URI: http://oro.open.ac.uk/id/eprint/2406
Share this page:

Actions (login may be required)

View Item
Report issue / request change

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340   general-enquiries@open.ac.uk